MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1624C199E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 12/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient, along with a chimney graft, for the endovascular treatment of an unknown size abdominal aortic aneurysm and dissection, as part of a pside study.It was reported a follow up ct carried out approximately five years later showed thrombus in the patient's etlw1624199e stent graft limb.The limb was relined with the stent graft limb etlw1624c156e to cover the thrombus and a reliant balloon was used to post-dilate the overlap.It was noted that the treatment was successful with no further issues.As per the physician, the cause of the event cannot be determined no additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the reported stent graft thrombus within the flared limb was confirmed; however, the exact cause of the thrombus could not be determined from the films provided.Review of pre-implant ct¿s revealed that the patient had bi-lobal aneurysms located within the descending and thoracoabdominal aorta.The descending thoracic contained thrombus and was essentially straight.Beginning near the level of the renal arteries the abdominal aorta was dissected, and the dissection continued down the entire length of the 43mm max diameter aaa, as well as into the left common iliac artery.Ct¿s returned from 57 months post-implant revealed that multiple stent grafts had been implanted in the patient¿s thoracic and thora co-abdominal aorta.Beginning at the bottom of the arch, the proximally placed valiant stent graft was seen extending ~6cm above and overlapping a ~5-piece endurant ii stent graft system.The left flared limb of the bifurcated system extended distally into the proximal portion of the infrarenal aaa, and organized thrombus was seen primarily within the distal portion of the left limb.No other appreciable thrombus was observed within or distal to the devices.The devices were essentially straight, with no stent graft kinks or compression seen, and no obvious endoleak was observed.Other than the moderate thrombus observed within the thoracic aorta prior to implant, analysis of the returned films did not reveal any anatomical characteristics that could explain the observed stent graft thrombus.This may also have been caused by a patient condition: poor distal runoff, an unknown coagulopathy that is now presenting, or a previous history of pad.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8266644
Report Number2953200-2019-00135
Device Sequence Number2370948
Product Code MIH
UDI-Device Identifier00613994991713
UDI-Public00613994991713
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2014
Device Model NumberETLW1624C199E
Device Catalogue NumberETLW1624C199E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Initial Date Received by Manufacturer 12/27/2018
Supplement Date Received by Manufacturer02/05/2019
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR